To the Editor.—
Lidocaine hydrochloride is used widely in the suppression of ventricular arrhythmias, especially during acute myocardial infarction (AMI). At the conventional therapeutic loading dose of 1 mg/kg of body weight, it is generally safe and has no inhibitory effect on sinus-node activity.1 In this report, we describe a case of sinus standstill following administration of a bolus of intravenous lidocaine, given in the conventional dose.
Report of a Case.—
A 65-year-old woman was admitted to our intensive coronary care unit (ICCU) with AMI of the diaphragmatic wall. At first examination, body weight was 51 kg; BP, 100/60 mm Hg; and heart rate, 108 beats per minute. At auscultation, a 2/6 systolic murmur was heard in the mitral area, and diffuse crepitations in the pulmonary area were heard; the ECG showed sinus rhythm, incomplete left bundle-branch block, ST-segment elevation in II-III-aVL leads and negative T waves in aV
Antonelli D, Bloch L. Sinus Standstill Following Lidocaine Administration. JAMA. 1982;248(7):827–828. doi:10.1001/jama.1982.03330070015007
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: